Alert archive / California / Wind Advisories in 2019
Wind Advisory 29, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 19, 2019, 2:45 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 20, 2019, 4:00 PM PDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2019, 2:45 PM PDT (21:45 UTC)
- In effect from
- Jun 20, 2019, 4:00 PM PDT
- Expired
- Jun 21, 2019, 9:00 PM PDT
- In force
- 29 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907 WWUS76 KSGX 192145 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 245 PM PDT Wed Jun 19 2019 CAZ055-056-058-060>062-065-200545- /O.NEW.KSGX.WI.Y.0029.190620T1800Z-190621T0500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 245 PM PDT Wed Jun 19 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM PDT THURSDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 11 AM to 10 PM PDT Thursday. * Winds...West 20 to 30 with gusts to 50 mph. * Timing...Late morning Thursday through Thursday evening. * Location...Mountains and deserts, strongest along the desert mountain slopes and through the San Gorgonio Pass. * Visibility...Restricted at times in blowing dust and sand. * Impacts...Difficult travel for high profile vehicles due to strong winds, especially along I-15 over the high deserts. Sudden restrictions in visibility in areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that strong winds are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Gregoria
6 follow-up statements
582 WWUS76 KSGX 200433 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 933 PM PDT Wed Jun 19 2019 CAZ055-056-058-060>062-065-201300- /O.CON.KSGX.WI.Y.0029.190620T1800Z-190621T0500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 933 PM PDT Wed Jun 19 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT THURSDAY... * Winds...West 20 to 30 with gusts to 50 mph. * Timing...Late morning Thursday through Thursday evening. * Location...Mountains and deserts, strongest along the desert mountain slopes and through the San Gorgonio Pass. * Visibility...Restricted at times in blowing dust and sand. * Impacts...Difficult travel for high profile vehicles due to strong winds, especially along I-15 over the high deserts. Sudden restrictions in visibility in areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that strong winds are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Gregoria
753 WWUS76 KSGX 200932 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 232 AM PDT Thu Jun 20 2019 CAZ055-056-058-060>062-065-202230- /O.EXT.KSGX.WI.Y.0029.190620T2300Z-190621T1400Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Big Bear City, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Palm Springs, Borrego Springs, and Desert Hot Springs 232 AM PDT Thu Jun 20 2019 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PDT FRIDAY... * Winds...Southwest to west 20 to 30 mph with gusts to 50 mph. * Timing...Winds strengthening this afternoon with the strongest winds for this evening through late tonight. * Location...Along desert slopes of the mountains into adjacent desert areas and in the northern Coachella Valley below the San Gorgonio Pass. * Visibility...Reduced at times in blowing dust and sand in the desert. * Impacts...Difficult travel for high profile vehicles due to strong winds, especially along Interstate 15 across the high desert. Sudden reductions in visibility in areas of blowing dust and sand in the deserts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that strong winds are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 17
080 WWUS76 KSGX 202033 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 133 PM PDT Thu Jun 20 2019 CAZ055-056-058-060>062-065-210500- /O.CON.KSGX.WI.Y.0029.190620T2300Z-190621T1400Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Big Bear City, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Palm Springs, Borrego Springs, and Desert Hot Springs 133 PM PDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT FRIDAY... * Winds...Southwest to west 20 to 30 mph with gusts to 50 mph. * Timing...Winds strengthening this afternoon with the strongest winds for this evening through late tonight. * Location...Along desert slopes of the mountains into adjacent desert areas and in the northern Coachella Valley below the San Gorgonio Pass. * Visibility...Reduced at times in blowing dust and sand in the desert. * Impacts...Difficult travel for high profile vehicles due to strong winds, especially along Interstate 15 across the high desert. Sudden reductions in visibility in areas of blowing dust and sand in the deserts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that strong winds are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
888 WWUS76 KSGX 210131 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 631 PM PDT Thu Jun 20 2019 CAZ055-056-058-060>062-065-211300- /O.EXT.KSGX.WI.Y.0029.000000T0000Z-190622T0400Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Big Bear City, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Palm Springs, Borrego Springs, and Desert Hot Springs 631 PM PDT Thu Jun 20 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT FRIDAY... * Winds...Southwest to west 20 to 30 mph with gusts to 50 mph. * Timing...Gusty winds will continue through Friday evening. * Location...Along desert slopes of the mountains into adjacent desert areas and in the northern Coachella Valley below the San Gorgonio Pass. * Visibility...Reduced at times in blowing dust and sand in the desert. * Impacts...Difficult travel for high profile vehicles due to strong winds, especially along Interstate 15 across the high desert. Sudden reductions in visibility in areas of blowing dust and sand in the deserts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that strong winds are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Gregoria
026 WWUS76 KSGX 211012 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 312 AM PDT Fri Jun 21 2019 CAZ055-056-058-060>062-065-212230- /O.CON.KSGX.WI.Y.0029.000000T0000Z-190622T0400Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Palm Springs, Borrego Springs, and Desert Hot Springs 312 AM PDT Fri Jun 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * Winds...Southwest to west 20 to 30 mph with gusts to 50 mph. * Timing...The stronger winds will continue into this morning. Winds will subside some towards the middle part of the day, with another round of stronger winds for the late afternoon and early evening. * Location...Along desert slopes of the mountains into adjacent desert areas and in the northern Coachella Valley below the San Gorgonio Pass. * Visibility...Reduced at times in blowing dust and sand in the desert. * Impacts...Difficult travel for high profile vehicles due to strong winds, especially along Interstate 15 across the high desert. Sudden reductions in visibility in areas of blowing dust and sand in the deserts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that strong winds are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 17
233 WWUS76 KSGX 212021 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 121 PM PDT Fri Jun 21 2019 CAZ055-056-058-060>062-065-220400- /O.CON.KSGX.WI.Y.0029.000000T0000Z-190622T0400Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Palm Springs, Borrego Springs, and Desert Hot Springs 121 PM PDT Fri Jun 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * Winds...Southwest to west 20 to 30 mph with gusts to 50 mph. Isolated gusts to 60 mph. * Timing...this afternoon and early evening. * Location...Along desert slopes of the mountains into adjacent desert areas and in the northern Coachella Valley below the San Gorgonio Pass. * Visibility...Reduced at times in blowing dust and sand in the desert. * Impacts...Difficult travel for high profile vehicles due to strong winds, especially along Interstate 15 across the high desert. Sudden reductions in visibility in areas of blowing dust and sand in the deserts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that strong winds are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 19, 1:35 PM PDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 19, 1:35 PM PDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service San Diego CA 135 PM PDT Wed Jun 19 2019 .SYNOPSIS... High pressure and warm inland weather today will give way to a trough of low pressure Thursday into Saturday. That will bring cooler weather, more clouds, breezy evening winds in the mountains and deserts, and some drizzle or light showers in the coastal basin Thursday night into Friday morning. High pressure rebounds next week for fair and seasonal weather. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Low clouds did a pretty good job of clearing today, even from the coast. Good for June standards anyway. Temperatures were several degrees higher at 1 PM today than on Tuesday at the same time. High pressure overhead has brought us our warmest day of the week. Some thin moisture has brought some cumulus clouds to the high desert and mountains. A low pressure trough will push through the West Thursday through Saturday. This will deepen our marine layer, assisted by a coastal eddy, and extend the clouds fully inland up the mountain slopes. The lifting and deepening of clouds should produce areas of drizzle Thursday night and Friday morning. Any accumulations will be very light; it's June. Clearing on Friday will be slow, if clearing happens at all: a damp and murky start to summer in the coastal basin (solstice at 854 AM PDT Friday). Strong winds will develop Thursday and Friday afternoons and evenings in parts of the mountains and deserts. Some areas will get gusts over 40 mph, with isolated gusts topping 50 mph. High pressure rebounds with a touch of offshore flow over the weekend and the marine layer will obey by going more shallow. That will mean less extensive coastal clouds during the nights and mornings and a warming trend Sunday and beyond. Next week model guidance features a building trough along the Pacific Northwest Coast, but at the same time a building ridge over Texas and New Mexico. SoCal will be stuck in the middle of this pressure sandwich under dry southwest flow aloft. Previous model runs had shown the ridge to win out for a warming trend, but latest model runs depict the trough holding its ground. All that will mean is we'll get seasonal weather for the first week of summer and temperatures at or slightly below average. && .AVIATION... 192000Z...Coast/Valleys...Low clouds have cleared but are hugging the coastline in San Diego County. Some beaches may experience intermittent BKN-OVC conditions through the afternoon. Stratus moving back inland after 02Z with bases near 1500-2000 ft MSL, spreading into the inland valleys after 10Z. Local vis 3-5 SM in BR/HZ in the valleys between 10-16Z. Clearing inland 16-18Z and moderate confidence of clearing 18-20Z along the coast. Mountains/Deserts...Clear skies with unrestricted vis through Thursday. West winds with gusts of 25-30 kt will pick up over the mountain crests, desert mountain slopes, and below passes 02-10Z. Areas of MOD UDDFTS over and east of the mountains are possible. && .MARINE... No hazardous marine conditions are expected through Monday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MM AVIATION/MARINE...CO
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.